Fus Ro Dah!

Since writing my last post and looking at lists of Lamictal/lamotrigine side effects, I’ve done a 180 and no longer feel safe taking my medication. Part of me believes it is a lot easier than confronting the APN about her decision to have me stop taking the medication. Part of me believes that I’ve been experiencing side effects the whole time and either ignoring them, not attributing them to the medication, or acknowledging them and attributing them to the medication but refusing to admit that maybe this isn’t the right medication.

All of me is angry at the APN, psychopharmacology, and the entire “healthcare” system: all doctors, their administrative staff, and especially managed care… I want to say I know it’s irrational, but is it, really? My blood pressure and heart rate are high and that’s set off some alarms regarding the medication… but maybe it’s due to the stress of trying to access medical care!

There isn’t really anywhere for this anger and the accompanying destructive urges to go. The APN’s office is closed for the federal holiday, so the earliest I might be able to talk to her is tomorrow. I have too much other stuff on my plate to waste time trying to get in touch with someone as flaky and dismissive as her! Verbally abusing anyone else would be mean and probably backfire. Physical acts of aggression, homicide, arson, etc. would take way too much effort. I’d rather play Skyrim. Shouting at people in that game is a lot more satisfying, and if it isn’t enough I can set them on fire with my mind.

So I’m just fed up with the whole thing and the thought of swallowing their b.s. in the form lamotrigine dispersal tablets makes me sick! I checked, online sources state that stopping lamotrigine without slowly reducing the dose first is safe for people who are being treated for bipolar, but not epilepsy. (do NOT take this as medical advice! Always talk to your doctor before stopping a medication.) Given the alternatives, I’d rather say “fuck you!” to medication and harness the energy from my anger to be awesome at my classes than keep taking something that may be making me sick.

There is a quiet voice in the back of my head saying that maybe it’s the therapeutic effects of the medication that have helped me get to this point. But my symptoms haven’t been much better than before I started taking it, and I’m inclined to attribute the ups and downs to the circumstances of my life. I can’t tell if it’s making a difference, so maybe it’s not. “There’s no point in taking it just to take it.” Right?

I’ve been wasting too much time and energy on this. There are about a million better things I could be doing!